MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD MAXGUARD EXTENSION SET WITH NEEDLELESS Y-SITE(S), STOPCOCK(S) AND MANIFOLD; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD MAXGUARD EXTENSION SET WITH NEEDLELESS Y-SITE(S), STOPCOCK(S) AND MANIFOLD; INTRAVASCULAR ADMINISTRATION SET
Catalog Number MX4436
Medical Device Problem Codes Backflow (1064); Leak/Splash (1354)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3.The date received by manufacturer has been used for this field.H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd maxguard extension set with needleless y-site(s), stopcock(s) and manifold had backflow issues the following information was received by the initial reporter with the following verbatim stopcock became loose while patient was squirming in bed.They had just had a craniotomy for a brain tumor.This caused blood to back up into the patient's iv line and opened up tubing for potential infection.Catalog#: mx4436.
 
Additional Manufacturer Narrative
No product or photo was returned by the customer.The customer complaint of stopcock becoming loose and causing leaks could not be verified due to the product not being returned for failure investigation.A device history record review could not be performed on material mx4436 because the lot number is unknown.The root cause of this failure could not be identified without a failure investigation.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.Your assistance in this matter has been helpful in trend identification and supporting our commitment to continuous quality improvement.
 
Event or Problem Description
No additional information was provided.

Brand Name
BD MAXGUARD EXTENSION SET WITH NEEDLELESS Y-SITE(S), STOPCOCK(S) AND MANIFOLD
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19183703
Report Number9616066-2024-00628
Device Sequence Number20619939
Product Code FPA
UDI-Device Identifier10885403237478
UDI-Public(01)10885403237478
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K051499
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue NumberMX4436
Device Lot NumberUNKNOWN
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2024
Supplement Date Received by Manufacturer05/23/2024
Initial Report FDA Received Date04/25/2024
Supplement Report FDA Received Date05/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown